Husband is depressed and has no libido
Take This Life  

Go Back   Take This Life > Challenges > Life's Other Challenges > Female Issues


Husband is depressed and has no libido

This is a discussion on Husband is depressed and has no libido within the Female Issues forums, part of the Life's Other Challenges category; Hi! I've just joined this forum. My husband was diagnosed with depression two months ago and he's taking medication. Can ...

Reply
 
LinkBack Thread Tools
Old 06-16-15, 11:12 PM   #1
New Member
 
Join Date: Jun 2015
Posts: 4
Default Husband is depressed and has no libido

Hi! I've just joined this forum. My husband was diagnosed with depression two months ago and he's taking medication. Can anti-depressants caused him to have no libido? I noticed that he's uninterested in sex these days.
veana is offline   Reply With Quote
Old 06-17-15, 12:42 AM   #2
Member
 
Join Date: Oct 2012
Posts: 607
My Mood:
Default

Anti-depressants often cause sexual dysfunctions as side effects although it's not necessarily libido that is affected. Stuff like dry mouth and weight gain are also common. You'll have to check the specific drug he's on for more specific details.
lucid lunacy is offline   Reply With Quote
Old 11-19-15, 09:27 PM   #3
New Member
 
Join Date: Jun 2015
Posts: 4
Default

Thanks Lucid!
veana is offline   Reply With Quote
Old 11-19-15, 11:54 PM   #4
TTL Bronze Member
 
SensualGirl's Avatar
 
Join Date: Apr 2012
Location: Washington, DC
Posts: 6,610
My Mood:
Default

Effexor killed my libido so I stopped taking it because even when they wean you off of it (if ever), you might still have no libido anymore.

I then took Zoloft and it caused me to gain 50 pounds. But my libido is intact. I think that's better because you can always just lose the weight.

Now I'm on Welbutrin which is notorious for not affecting sex drive and possibly even increasing it. It might cause some anxiety. I like it because it doesn't leave you drowsy like Mirtazapine does (another antidepressant I was on for a while which didn't affect my libido either but also fosters weight gain).

Zoloft and Welbutrin can help with smoking cessation too.

Hope that helped.
SensualGirl is offline   Reply With Quote
Old 11-20-15, 07:01 PM   #5
Senior Member
 
Join Date: Aug 2008
Location: Under your couch
Posts: 4,036
My Mood:
Default

Quote:
Originally Posted by veana View Post
Hi! I've just joined this forum. My husband was diagnosed with depression two months ago and he's taking medication. Can anti-depressants caused him to have no libido? I noticed that he's uninterested in sex these days.
That is a BIG yes. I'm on Zoloft and it's drastically reduced my sex drive. It's also caused some ED (and even Viagra didn't help).
__________________

To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.


Take this life
I'm right here
Stay a while and breathe me in
Juno is offline   Reply With Quote
Reply

Tags
depression, husband, no libido, side effects

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 10:38 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2021, vBulletin Solutions, Inc.
Shoutbox provided by vBShout v6.2.1 (Lite) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.
 

Content Relevant URLs by vBSEO 3.3.2